Drought, Cullman
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Rainfall totals for June were below normal areawide, and in quite a few areas, more than three inches below normal. Rivers, still feeling the effects of the 2007 drought, have been dropping to baseflow quicker than usual following rainfalls and there was not yet enough groundwater recharge to raise baseflow permanently.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Rainfall totals for June were below normal areawide, and in quite a few areas, more than three inches below normal.
Rivers, still feeling the effects of the 2007 drought, have been dropping to baseflow quicker than usual following rainfalls and there was not yet enough groundwater recharge to raise baseflow permanently.
Drought conditions were generally status-quo during the month, with D2 /Severe Drought/ in the eastern counties, and D1 or D0 conditions in most other locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 31, 7:48 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 848 PM CDT SAT MAY 31 2008 .UPDATE...TO REMOVE EVENING TSRA CHANCES AND RAISE MIN TEMPS AND DEW POINTS SLIGHTLY. .DISCUSSION... CONVECTION IN SOUTHERN MIDDLE TN DECAYED ABRUPTLY WITH LOSS OF SOLAR HEATING. IT WAS A MUGGY EVENING WITH DEW POINTS IN THE U60S- L70S. AFTER HIGHS IN THE U80S-L90S ONCE AGAIN...TEMPS WILL BE SLOW TO COOL EXCEPT IN OUR EASTERN VALLEYS. WE MAY SEE SOME PATCHY FG AGAIN...BUT SHOULD BE IN MVFR RANGE. HAVE RAISED MIN TEMPS AND DEW POINTS SLIGHTLY...MAINLY WESTERN SECTIONS. OUR EASTERN VALLEYS SHOULD DROP INTO THE M60S AGAIN TONIGHT. IN FACT...THE 4KM WRF FROM LAST NIGHT APPEARED BEST AND PREFERRED FOR MAIN BACKGROUND GRIDS GIVEN CURRENT TRENDS. REGARDING THUNDERSTORMS...A DEFINITIVE N-S VARIANCE IN THERMODYNAMICS IS NOTED THIS EVENING. THE KOHX SOUNDING DEPICTS A RATHER UNSTABLE ENVIRONMENT WITH B+ OF 3200 J/KG AND 5H WINDS OF 40KT...ALONG WITH A HIGHER WINDEX/MDPI SUITED FOR DOWNBURST ACTIVITY. KBMX WAS INFLUENCED MORE BY THE UPPER RIDGE...WITH A B+ OF ONLY 750 J/KG AND WEAKER FLOW ALOFT. MULTIPLE SMALL MCS ARE BEING GENERATED ACROSS SOUTHERN MO INTO NE OK/SE KS...CORRESPONDING BEST WITH THE 18Z GFS...ALTHOUGH BOTH GFS/NAM MISSED THE EVENING CONVECTION. THE 30/00Z 4KM WRF ALSO PICKED UP ON THIS ACTIVITY WELL LAST NIGHT. THE MO ACTIVITY WILL BE ACCELERATED BY 60KT 5H WINDS NOTED ON THE CONWAY MO PROFILER...AND SHOULD BE FED WELL IN THE SFC-8H THETA-E RIDGE AND DEEP MOISTURE NOTED ACROSS NE AR INTO CENTRAL AND MIDDLE TN. THE STORMS MAY ARRIVE IN MIDDLE TN FROM 06-09Z...AND PERHAPS INTO OUR TN COUNTIES AND FAR NW AL TOWARD DAYBREAK. THE THREAT FOR SEVERE WX SHOULD INCREASE ABRUPTLY BY MORNING GIVEN THE MIDDLE LEVEL JET/BULK SHEAR INCREASING TO NEAR 40 KT. A NOCTURNAL LLJ IS NOTED BY THE LATEST RUC AT 925 MB WHICH COULD ALSO FORCE ISOLATED ACTIVITY JUST ABOUT ANYWHERE OVERNIGHT...POSSIBLY ON THE OUTFLOW BOUNDARIES LEFT OVER...SO HAVE KEPT POPS AS IS OVERNIGHT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 930 PM CDT SAT MAY 31 2008 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 930 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS TAKING SHAPE OVER SOUTHERN MISSOURI WILL ARRIVE LATE TONIGHT IN PORTIONS OF MIDDLE TENNESSEE. MOST OF THIS ACTIVITY SHOULD REMAIN NORTH OF THE LOCAL AREA...BUT A FEW STRONG STORMS COULD CLIP SOUTHERN MIDDLE TENNESSEE AND FAR NORTH ALABAMA TOWARD DAYBREAK. THESE STORMS WOULD POSE A HAZARD OF FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT OF ORGANIZED THUNDERSTORM ACTIVITY AND SOME SEVERE WEATHER WILL BE HIGHER ON SUNDAY ALONG A SLOW MOVING COLD FRONT DROPPING SOUTH INTO THE AREA. THE STORMS COULD BEGIN DURING THE MORNING HOURS...WHILE MORE WIDESPREAD ACTIVITY DEVELOPS BY MIDDAY INTO THE AFTERNOON HOURS. THE MAIN HAZARDS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE FRONT WILL STALL OUT TO THE SOUTH OF THE TENNESSEE VALLEY ON MONDAY. ADDITIONAL THUNDERSTORMS...SOME STRONG...WILL BE POSSIBLE AS THE FRONT LIFTS NORTHWARD DURING THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE SUNDAY. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 720 PM CDT SAT MAY 31 2008 TNZ076-096-010045- LINCOLN-MOORE- 720 PM CDT SAT MAY 31 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LINCOLN AND SOUTH CENTRAL MOORE COUNTIES UNTIL 745 PM CDT... AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING SOUTHEAST AT 13 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LYNCHBURG. LOIS. HURDLOW. SMITHLAND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KTW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
749 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 2 ESE PETERSBURG 35.31N 86.60W
05/31/2008 LINCOLN TN LAW ENFORCEMENT
THUNDERSTORM WINDS BLEW A TREE ONTO A POWERLINE AT THE
INTERSECTION OF HIGHWAY 129 AND GINGERBREAD ROAD.
&&
KULAThe national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112207, 112208, 112209, 112210, 112211, 112212, 112213.